Aa
A
A
A
Close
Undiagnosed Symptoms Community
25k Members
Avatar universal

can depression cause seizures?

I been depressed since my late twenties my heads been a bit messed
up.i got to 32 i started having seizures but 11 years later i still
have these seizures petit mal i dont
feel them coming on i have 3-4 a month.my neurologist presumes it is
epilepsy but i have almost took all
the different meds but the seizures
remain.is there anything else i could have apart from epilepsy?
i also have bad memory problems
i have clicking in my head and my handsshake could i have a nervous disease? I also take anti depressants and phenytoin citalapram
phenobarbital and levythyroxine for underactive thyroid
3 Responses
4851940 tn?1515698193
It may be worth getting your blood checked to make sure that your underactive thyroid is under control.

Suffering from depression, being under stress and anxiety can all affect the memory as well as lack of sleep and being dehydrated.  Make sure that you drink plenty of water so as not to get dehydrated.

With the medication that you are on, I presume that you are not drinking any alcohol.  

As you are in the UK and if you are still under the care of the neurologist, ask if they can do a scan of your brain and explain all the symptoms that you are having.  If you are not under the neurologist any more, you will have to make an appointment to see your doctor and tell him all your symptoms.  Write a list of all your symptoms before you see the doctor and give the doctor the list.  Saves the hassle of trying to remember everything.

Ask the doctor if he can also refer you for counselling.  
If you have unresolved underlying issues, you may require help with counselling to help you to deal or come to terms with those issues.  You will still need to carry on with your antidepressants, but the doctor can prescribe a different one if you feel that the ones that you are on are not helping.

Best wishes.

4454327 tn?1405206728
I would suggest you talk to your doctor about this, and if you aren't getting the answers you are looking for, get a new doctor who will listen.

A seizure that comes from an emotional center in the brain may be more likely to produce a change in mood.(This is from the Epilepsy Foundation site).

I would contact the doctor and go over everything and be honest about your symptoms. Best wishes. :-)
1415174 tn?1453246703
In addition, your meds may be contributing to depression if it is getting worse.  Certainly, being hypothyroid will contribute to depression to some degree. You need to get the TSH under control. It does take quite a while to get the right amount of Synthroid so that your brain "catches up" with the thyroid. It sort of has to stop making too much TSH and realize you are getting it from your pills then you will go back down to normal. It took me almost a year to get to the right level and I feel so much better.
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.